0
RESEARCH PAPERS

Chaotic Dynamics of a Quasi-Periodically Forced Beam

[+] Author and Article Information
K. Yagasaki

Department of Mechanical Engineering, Tamagawa University, Machida, Tokyo, 194, Japan

J. Appl. Mech 59(1), 161-167 (Mar 01, 1992) (7 pages) doi:10.1115/1.2899422 History: Received April 03, 1990; Revised January 18, 1991; Online March 31, 2008

Abstract

A straight beam with fixed ends, forced with two frequencies is considered. By using Galerkin’s method, the equation of motion of the beam is reduced to a finite degree-of-freedom system. The resulting equation is transformed into a multi-frequency system and the averaging method is applied. It is shown, by using Melnikov’s method, that there exist transverse homoclinic orbits in the averaged system associated with the first-mode equation. This implies that chaotic motions may occur in the single-mode equation. Furthermore, the effect of higher modes and the implications of this result for the full beam motions are described.

Copyright © 1992 by The American Society of Mechanical Engineers
Your Session has timed out. Please sign back in to continue.

References

Figures

Tables

Errata

Discussions

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In